It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Pravastatin

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 07-17-2018, 08:22 AM   #1
    lilcee
    Senior Member
    (female)
     
    Join Date: Feb 2003
    Location: United States
    Posts: 203
    lilcee HB User
    Question Pravastatin

    I was recently put on Pravastatin for high cholesterol. I took it for two weeks and started getting horrible pains and stiffness in my shoulders, neck, hips, knees, thighs. Could hardly walk or climb a few steps of our porch. I was also getting up 4 times in the night to go to the bathroom. I quit taking the drug but am still having a lot of pain in my legs and hips. I had blood work done and my HDL is 72, Tri 130, LDL 102. Total Chol 202. (lower than it was) But it now shows I'm pre-diabetic (105) and my creatininine (kidneys) are.98 (should be .60-.93), eGFR Non-Afr American - 58 (should be 60). My question is, are these all from taking that drug for only two weeks? I saw they are side effects. Are they permanent or can they be reversed? I'm not taking any more statins.

    My sister was on this drug and she now has to use a walker or cane to walk and can't walk up and down a few steps without help. Her Dr determined it was from taking Pravastatin.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 07-17-2018, 08:59 PM   #2
    tess201
    Senior Veteran
    (female)
     
    Join Date: Aug 2013
    Location: NYC
    Posts: 1,007
    tess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB Usertess201 HB User
    Re: Pravastatin

    I know so many people who have, or are, suffering similar side-effects from Statins. Your numbers look great so I wonder why you were put on the drug. I don't know if two weeks on statins is enough to change your lipid profile but all the lab numbers you're concerned about are really borderline and not permanent. They can go up or down. They keep lowering the number they want to see as "normal" so now more and more people are being told that they are pre-diabetic. If you can monitor your diet, paying attention to reducing your carb intake, which includes sugars, this can often help your numbers. Exercise also helps.

    All the best,

    Tess

     
    Reply With Quote
    Old 07-18-2018, 10:00 AM   #3
    lilcee
    Senior Member
    (female)
     
    Join Date: Feb 2003
    Location: United States
    Posts: 203
    lilcee HB User
    Re: Pravastatin

    Thank you for your reply. That makes me feel a little better. I'm so worried I have kidney disease or something. I'll be seeing my dr soon so I'll see what he says. He's always quick to put me on some kind of drugs and seems like he likes to worry me about different things, then I find out it's nothing.

     
    Reply With Quote
    Old 12-16-2019, 02:41 PM   #4
    Railroad Man
    Member
    (male)
     
    Join Date: Mar 2011
    Location: Ga.USA
    Posts: 76
    Railroad Man HB UserRailroad Man HB User
    Re: Pravastatin

    Quote:
    Originally Posted by lilcee View Post
    I was recently put on Pravastatin for high cholesterol. I took it for two weeks and started getting horrible pains and stiffness in my shoulders, neck, hips, knees, thighs. Could hardly walk or climb a few steps of our porch. I was also getting up 4 times in the night to go to the bathroom. I quit taking the drug but am still having a lot of pain in my legs and hips. I had blood work done and my HDL is 72, Tri 130, LDL 102. Total Chol 202. (lower than it was) But it now shows I'm pre-diabetic (105) and my creatininine (kidneys) are.98 (should be .60-.93), eGFR Non-Afr American - 58 (should be 60). My question is, are these all from taking that drug for only two weeks? I saw they are side effects. Are they permanent or can they be reversed? I'm not taking any more statins.

    My sister was on this drug and she now has to use a walker or cane to walk and can't walk up and down a few steps without help. Her Dr determined it was from taking Pravastatin.
    I had to quit taking it from the same reasons

     
    Reply With Quote
    Reply Reply




    « High Cholesterol | - »
    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:21 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!